Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

October 10, 2016Moore County, Texas

NWS Amarillo, TX issued this special weather statement at Oct 10, 2016, 12:44 AM CDT for Moore County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2016, 12:44 AM CDT (05:44 UTC)
Expired
Oct 10, 2016, 1:15 AM CDT
In force
31 min
Issued by
NWS Amarillo, TX

County Moore County, TX

The radar

The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS84 KAMA 100544
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1244 AM CDT MON OCT 10 2016
 
TXZ002-007-100615-
SHERMAN TX-MOORE TX-
1244 AM CDT MON OCT 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND
SOUTHEASTERN SHERMAN COUNTIES UNTIL 115 AM CDT...

AT 1243 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF SUNRAY...OR 8 MILES NORTHEAST OF DUMAS...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SUNRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
 
&&

LAT...LON 3619 10162 3599 10162 3585 10191 3602 10197
      3626 10169
TIME...MOT...LOC 0543Z 233DEG 27KT 3597 10191 

$$

CE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 10, 12:35 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 10, 12:35 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1235 AM CDT MON OCT 10 2016

.AVIATION...
06Z TAFs - Scattered thunderstorms will continue near KDHT & KGUY for
the next few hours. Have VCTS at KAMA for now as activity should
remain just north of the terminal, but an amendment for TSRA is
possible over the next hour. Winds will remain out of the south at 10
to 15kts overnight, with medium confidence that MVFR ceilings could
linger through sunrise. Beyond that, ceilings will lift, and VFR
conditions are expected for Monday with southwest winds gusting near
25kts by early afternoon.

Elsenheimer

&&

.PREV DISCUSSION... /Issued 330 PM CDT SUN OCT 9 2016/

DISCUSSION...
Upper level trough over southwestern Colorado continues to progress
around the periphery of the upper ridge over the Gulf of Mexico. This
will keep rain chances in the forecast for the better part of the
Panhandles this evening and overnight. Clearing in the clouds over
the northwest corner of the area has helped SBCAPE increase into the
1000 J/kg range this afternoon. This could be enough for some
thunderstorm develop during the early evening hours. Deep layer shear
remains on the lower end (~20kt) so should any storms develop they
may be more pulse in nature as opposed to organized. Can't rule out a
storm pulsing to strong levels but we should be below severe levels.

Storms will clear the Panhandles early Monday morning to give way to
dry conditions for the start of the work week. We will warm back into
the 80s area wide with some locations flirting with the 90 degree
mark Tuesday. A strong cold front will drop across the area on
Wednesday and bring a return of highs in the 60s and 70s.

Medium range models continue to show the potential for precip
Thursday into Friday morning as a weak perturbation in the upper
flow and following trough moves across the Panhandles. Best chances
continue to point towards the southeastern 2/3 of the combined
Panhandles. Instability and deep layer shear will be fairly limited
to keep the potential for any severe weather low. By Friday daytime,
any lingering precip should clear the area giving way to dry
conditions for next weekend.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

18/7
Hazardous weather outlook, Oct 9, 2:46 PM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT SUN OCT 9 2016

OKZ001>003-TXZ001>020-100800-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
246 PM CDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
COMBINED PANHANDLES THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE AGAIN POSSIBLE ACROSS MOST OF THE COMBINED
PANHANDLES THURSDAY THROUGH FRIDAY MORNING ACROSS MAINLY THE
SOUTHEASTERN TWO THIRDS OF THE COMBINED PANHANDLES. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 9, 8:57 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT SUN OCT 9 2016

OKZ001-TXZ001-006-100300-
CIMARRON OK-DALLAM TX-HARTLEY TX-
857 PM CDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CIMARRON...NORTHERN
HARTLEY AND DALLAM COUNTIES UNTIL 1000 PM CDT...

AT 856 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SEDAN...OR 18 MILES SOUTH OF CLAYTON...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DALHART...TEXLINE...FELT...CONLEN AND WARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3650 10304 3650 10300 3658 10300 3660 10217
      3603 10216 3602 10304
TIME...MOT...LOC 0156Z 259DEG 36KT 3619 10312

LFM
Special weather statement, Oct 9, 11:15 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1115 PM CDT SUN OCT 9 2016

OKZ001-TXZ001-002-100445-
CIMARRON OK-DALLAM TX-SHERMAN TX-
1115 PM CDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...NORTHERN
DALLAM AND NORTHWESTERN SHERMAN COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM TEXLINE TO 10 MILES NORTHWEST OF
STRATFORD...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3646 10300 3657 10203 3631 10205 3620 10292
TIME...MOT...LOC 0413Z 248DEG 34KT 3633 10273

CE
Special weather statement, Oct 9, 11:47 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1147 PM CDT SUN OCT 9 2016

OKZ001-002-TXZ001-002-100515-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
1147 PM CDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...NORTHERN DALLAM AND NORTHWESTERN SHERMAN
COUNTIES UNTIL 1215 AM CDT...

AT 1146 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF STRATFORD TO 10
MILES SOUTHEAST OF TEXLINE. MOVEMENT WAS NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3646 10296 3660 10188 3626 10201 3619 10304
TIME...MOT...LOC 0446Z 236DEG 12KT 3648 10199 3624 10293

CE
Special weather statement, Oct 10, 12:14 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1214 AM CDT MON OCT 10 2016

OKZ001-002-TXZ001-002-100545-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
1214 AM CDT MON OCT 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM AND NORTHERN SHERMAN
COUNTIES UNTIL 1245 AM CDT...

AT 1213 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WARE TO TEXHOMA. MOVEMENT WAS NORTHEAST
AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATFORD...GOODWELL...GRIGGS...CONLEN AND TEXHOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3679 10157 3650 10161 3650 10163 3630 10163
      3619 10209 3616 10265 3646 10268
TIME...MOT...LOC 0513Z 239DEG 18KT 3625 10264 3651 10176

CE
Special weather statement, Oct 10, 12:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1244 AM CDT MON OCT 10 2016

TXZ002-007-100615-
SHERMAN TX-MOORE TX-
1244 AM CDT MON OCT 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND
SOUTHEASTERN SHERMAN COUNTIES UNTIL 115 AM CDT...

AT 1243 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF SUNRAY...OR 8 MILES NORTHEAST OF DUMAS...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SUNRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3619 10162 3599 10162 3585 10191 3602 10197
      3626 10169
TIME...MOT...LOC 0543Z 233DEG 27KT 3597 10191

CE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:57 PM CDTSpecial Weather StatementAMADallam63 min
Oct 9, 11:15 PM CDTSpecial Weather StatementAMADallam30 min
Oct 9, 11:47 PM CDTSpecial Weather StatementAMADallam28 min
Oct 10, 12:14 AM CDTSpecial Weather StatementAMADallam, Sherman31 min
Oct 10, 1:15 AM CDTSpecial Weather StatementAMAHansford30 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.